Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Are My Side Effects Of Cipralex Normal?


  • Please log in to reply
7 replies to this topic

#1 Yazeed

Yazeed

    Just Registered

  • Just Registered
  • 3 posts

Posted 08 May 2008 - 07:24 PM

I've been taking cipralex for three weeks and it has not been a bed of roses.

My experience began when I was diagnosed with clinical depression, general anxiety and obsessive complusive disorder.

I finally decided to see the doctor, and he prescribed cipralex, of which I heard good reviews. Clearly, all SSRI's have side effects in the beginning, nauseau, fatigue, increased heart beats and all that, some more "depression" of course, which I figured was normal an probably can wait it out by reading or taking sleeping pills. However, it was far worse than that. While the physical side effects were there, the mental ones were far worse.

At first it was 5 mg, not bad. After a few days I creased the dose to 10 mg, and things began to unravel thereafter.

I began to get worried, and feeling a lot more depressed, like unusually depressed. Sometimes I would have weird dreams and imagination, something like hallucination, like in the middle of the day I would dose off and imagine weird creatures. I would cry sporadically, out of an unusual fear, like something bad was going to happen. One day I started bawling, all of the sudden. Then I would feel tired, like dosing off.

Is this normal? I've been taking the meds for three weeks give or take. Sometimes I would dread taking them but I do so anyway.. has anyone had a similar experience?

Edited by Yazeed, 08 May 2008 - 07:27 PM.


#2 Jkm

Jkm

    Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 12,591 posts
  • Location:Ohio

Posted 08 May 2008 - 08:30 PM

I was on Lexapro for 15mo., and the wierd dreams are normal. It sounds like you are going through start up side effects and napping is normal if you have been under lots of stress. I think you should keep taking it to get the full effect. It usually takes a couple of more weeks. I know it was difficult to adjust to taking med when I started it as I hadn't been on an ad for about 4 years and I felt weird at times. My anxiety was severe as I was diagnosed with panic disorder and major depression. I had some of the compulsive behaviors going on like checking, but as soon as the anxiety went down, it did to. It's just a way some of us use to try to keep anxiety under control. I know when I get anxious, I still check the coffee urn before I leave the house to make sure it's off, even though I turn it off before taking a shower. If I'm really stressed, I drive about a block and have to come back and check it, again. I finally started to unplug the darned thing, lol! Took care of that issue. Anyhow, try not to nap as it might rob you of sleep at night. We only need 6 to 8 hours of sleep.

I'm wondering whether you find the days or nights more difficult to deal with. I know night bothered me for some reason. I think the depression was more bothersome at night. I did everything I could think of to reduce anxiety, but it really mess with my concentration and that alone reinforced the anxiety. I finally got on a small dose of Ativan so I could relax. The Lexparo alone didn't do enough to effect that anxiety. It took awhile for the anxiety to go down on it's own. I think it worked pretty quick on the depression, though. I was fine during the day and could find enough things to keep me busy, but the nights were tough. I had difficult turning off my mind and slowing it down enough to figure out what was bothering me. I saw a therapist for this as was able to see some things I had to change to get my life where I could handle it.

I hope you can stay with the med. I know it's difficult when you start having mental side effects. I went through this period where I thought I was going to just loose my mind and end up sitting in a chair somewhere, but I found out that this thought was normal with anxiety and it went away after about 6 weeks. Just stay with it and try to find ways to keep you mind occupied. I know as soon as my concentration came back, I got on the net and found this site. It's bee about 5 years, now. It was great to find people who understood what I was going through. I'm not on Lexparo now as I got on Cymbalta and it works just as well on the symptoms.

Welcome to the forums. It's a great place to find out about your meds and talk about what's going on. People here understand, believe me!

Jackie
Posted Image

I have GAD. I worry about everything, lol!

#3 Chester Cheetoh

Chester Cheetoh

    Silver Member

  • Senior Member
  • PipPipPipPipPipPip
  • 703 posts

Posted 09 May 2008 - 07:44 AM

it's normal to a degree, however, you should make a point of telling your doctor the duration and severity of the side-effects.

#4 Yazeed

Yazeed

    Just Registered

  • Just Registered
  • 3 posts

Posted 09 May 2008 - 10:48 PM

Okay so I've talked to my doctor, who changed my medication. Trust me guys, I've been through a lot but the side effects were UNBEARABLE (literally), I thought about actually ******* myself, because I would suddenly break down in tears all the time. For the entire day. This is NOT normal side effect.

So now I'm on Zoloft, 50 mg, once a day, in addition to .5 clonazepam, max twice a day on as-per-needed basis (i.e. when I feel the onset of a panic attack.) So far, I can't complain, but clonazepam DOES make you forgetful! :O I lost my iPod and I don't even remember what happened that day! :S

#5 Agatha

Agatha

    Newbie

  • Newbie
  • Pip
  • 7 posts

Posted 17 June 2008 - 04:50 PM

Hi there,

I was on Paxil until May 12th then my physician weened me off using Cipralex. It really was an easy transition. I am prone to nausea, headaches, etc...just read the side effects and that's me.

20mg Cipralex for three full weeks and now am experiencing panic attacks! When does this stuff kick in. And here's the kicker...I didn't have any panic attacks while weening off the Paxil.

Any thoughts?

Thanks and hope everyone sees the sunshine!

#6 Agatha

Agatha

    Newbie

  • Newbie
  • Pip
  • 7 posts

Posted 18 June 2008 - 07:12 AM

Hi Yazeed,

Just wondering if you are feeling any better? I've been on Cipralex for three weeks and my panic attacks have started again. Just wondering where you are at and what your plan is for better health.

Agatha

#7 sdawson

sdawson

    Just Registered

  • Just Registered
  • 1 posts

Posted 28 October 2008 - 03:15 PM

hi
i've just had my first cipralex today and I have to say it's really nocked me for 6. Dizzyness, blurred vision etc but is it normal to have dilated pupils and will it go away. It's not ganna look good at work.......

steve

#8 jess y

jess y

    Just Registered

  • Just Registered
  • 1 posts

Posted 01 October 2010 - 11:04 AM

This is my fourth day on cipralex, and to say the least its not that bad. i mean i feel a bit out of it but its definitly better than the last time i tried it ( i took it at night and now i take it int the morning) when i got nasueas got the shakes felt dizy and felt gross. I Try changing the time of when you take it it my help the symtoms. I have sevre anxiety and pannic attacks and i get a really bad derealization feeling like im living in a movie world like everything isnt real, does anyone know if the cipralex helps that feeling?, im soo desperate to get out of this!!!!


thanks jessica




1 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users


    Bing (1)